Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 8, NWS Springfield, MO

March 2, 2011Bates County, Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 2, 2011, 3:13 PM CST for Bates County, Vernon County, Missouri. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2011, 3:13 PM CST (21:13 UTC)
Expired
Mar 3, 2011, 8:17 PM CST
In force
29 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

Counties Bates County, MO, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Osage River near Schell City (SCZM7). The gauge peaked at 29.36 ft at Mar 4, 2011, 12:00 AM CST.

actionminormoderate303503/05
Action stage
28 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WGUS43 KSGF 022113
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CST WED MAR 2 2011

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED  A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES
  
.HEAVY RAINFALL OVER THE OSAGE BASIN EARLIER THIS WEEK HAS CAUSED RIVER LEVELS TO 
RISE. ADDITIIONAL RAINFALL LATER THIS WEEK WILL KEEP RIVER LEVELS ELEVATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC013-217-030913-
/O.NEW.KSGF.FL.W.0008.110302T2113Z-110305T0300Z/
/SCZM7.1.ER.110302T2023Z.110303T0600Z.110304T0300Z.NO/
313 PM CST WED MAR 2 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT  2:45 PM WEDNESDAY THE STAGE WAS 29.9 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 30.5 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 31.0 FEET...FLOOD WATERS IMPACT LOW LYING AREAS WEST OF 
  SCHELL CITY. ALSO, FLOOD WATERS AFFECT THE FOUR RIVER CONSERVATION 
  AREA APPROXIMATELY 10 MILES WEST OF SCHELL CITY.  

$$
3 follow-up statements
594 
WGUS83 KSGF 030900
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CST THU MAR 3 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

  OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES 
HEAVY RAINFALL OVER THE OSAGE BASIN EARLIER THIS WEEK HAS CAUSED RIVER 
LEVELS TO RISE. ADDITIIONAL RAINFALL LATER THIS WEEK WILL KEEP RIVER 
LEVELS ELEVATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC013-217-040000-
/O.CON.KSGF.FL.W.0008.000000T0000Z-110305T0300Z/
/SCZM7.1.ER.110302T2023Z.110303T0800Z.110304T0300Z.NO/
300 AM CST THU MAR 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT  2:45 AM THURSDAY THE STAGE WAS 30.2 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 30.5 FEET THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 31.0 FEET...FLOOD WATERS IMPACT LOW LYING AREAS WEST OF 
  SCHELL CITY. ALSO, FLOOD WATERS AFFECT THE FOUR RIVER CONSERVATION 
  AREA APPROXIMATELY 10 MILES WEST OF SCHELL CITY.  

$$
405 
WGUS83 KSGF 031412
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 AM CST THU MAR 3 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES.
   
HEAVY RAINFALL OVER THE PAST WEEK HAS CAUSED RIVER LEVELS TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC013-217-040512-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-110304T2230Z/
/SCZM7.1.ER.110302T2023Z.110303T0800Z.110303T2230Z.NO/
812 AM CST THU MAR 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT  7:45 AM THURSDAY THE STAGE WAS 30.4 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 31.0 FEET...FLOOD WATERS IMPACT LOW LYING AREAS WEST OF 
  SCHELL CITY. ALSO, FLOOD WATERS AFFECT THE FOUR RIVER CONSERVATION 
  AREA APPROXIMATELY 10 MILES WEST OF SCHELL CITY.  

$$
542 
WGUS83 KSGF 040218
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CST THU MAR 3 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES
.THE RIVER HAS DROPPED BELOW FLOOD STAGE. ADDITIONAL RAINFALL IS 
POSSIBLE FRIDAY AFTERNOON AND FRIDAY NIGHT AND AN ADDITIONAL RISE
IN RIVER LEVELS IS POSSIBLE. STAY TUNED TO THE LATEST FORECASTS IN
CASE ADDITIONAL FLOOD PRODUCTS ARE NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC013-217-040247-
/O.CAN.KSGF.FL.W.0008.000000T0000Z-110304T2230Z/
/SCZM7.1.ER.110302T2023Z.110303T0800Z.110303T2122Z.NO/
817 PM CST THU MAR 3 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT  7:45 PM THURSDAY THE STAGE WAS 29.7 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:22 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.9 FEET BY SATURDAY
  MORNING. ADDITIONAL RAINFALL IS POSSIBLE FRIDAY AFTERNOON AND FRIDAY
  NIGHT AND AN ADDITIONAL RISE IN RIVER LEVELS IS POSSIBLE. STAY TUNED
  TO THE LATEST FORECASTS IN CASE ADDITIONAL FLOOD PRODUCTS ARE
  NECESSARY.
* IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE 
  CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND 
  LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, 
  FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE 
  SITE.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 2, 3:02 PM CST, 11 minutes earlier.

Area forecast discussion, Mar 2, 3:02 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CST WED MAR 2 2011

.DISCUSSION...
/ISSUED 240 PM CST WED MAR 2 2011/

THE FRONT THAT MOVED ACROSS THE REGION LAST NIGHT HAS STALLED FROM
THE SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS
AFTERNOON WHILE SURFACE HIGH PRESSURE WAS CENTERED OVER MINNESOTA.

THIS HIGH WILL MIGRATE TO THE EAST TONIGHT AND THURSDAY ALLOWING A
RETURN FLOW TO SET UP ACROSS THE REGION ON THURSDAY. IN RESPONSE A
WARM FRONT WILL LIFT NORTH INTO THE AREA BY THURSDAY AFTERNOON.
TEMPERATURES WILL RESPOND NICELY WITH HIGHS RISING INTO THE 60S
AND EVEN APPROACHING 70 DEGREES NEAR THE OKLAHOMA AND SOUTHEAST
KANSAS BORDER.

MEANWHILE A ZONAL PATTERN IN PLACE ACROSS THE CONTINENTAL U.S.
WILL BRING THE NEXT UPPER TROUGH ONSHORE THURSDAY. THIS TROUGH
WILL MAKE ITS WAY INTO THE PLAINS ON FRIDAY BRINGING AN
ASSOCIATED COLD FRONT ACROSS THE REGION. OVERALL MODELS ARE MORE
PROGRESSIVE WITH THE PASSAGE OF THIS SYSTEM. WARM AIR AIR AND
MOISTURE ADVECTION AHEAD OF THIS SYSTEM WILL GENERATE SHOWER
DEVELOPMENT AS EARLY AS LATER THURSDAY NIGHT. SHOWERS WILL BECOME
MORE WIDESPREAD FRIDAY AS THE SYSTEM ADVANCES INTO THE REGION.
INSTABILITY IS PROGGED TO BE MODEST AT BEST. WITH A FASTER FRONTAL
PASSAGE AND THE TRACK OF THE SURFACE LOW FORECAST TO BE ACROSS
ARKANSAS...THE POTENTIAL FOR STRONG TO SEVERE CONVECTION APPEARS TO
BE LIMITED AT BEST AT THIS TIME. WHILE LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE THE PROGRESSIVE NATURE OF THE SYSTEM SEEMS TO PRECLUDE
ANY SIGNIFICANT FLOODING CONCERNS.

A MUCH COLDER AIRMASS WILL ADVECT INTO THE AREA SATURDAY AS THE
FRONT SWEEPS TO THE EAST. SHOWERS MAY LINGER INTO SATURDAY MORNING
WHEN SNOW SHOWERS WILL ALSO BE POSSIBLE. HOWEVER NO SIGNIFICANT
WINTER PRECIPITATION IS EXPECTED.

THE PROGRESSIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK WITH
THE NEXT TROUGH APPROACHING THE REGION ON TUESDAY. THIS BRINGING
WARMER TEMPERATURES AND ANOTHER CHANCE FOR SHOWERS.

FOSTER

&&

.AVIATION...

FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH 18Z
THURSDAY. HIGH PRESSURE WILL MOVE TO THE EAST OF THE REGION
TONIGHT INTO THURSDAY. LIGHT EASTERLY WINDS THIS AFTERNOON WILL
GRADUALLY SHIFT TO SOUTHEASTERLY BY TOMORROW MORNING. SCATTERED TO
BROKEN CIRRUS DECK WILL BE EXPECTED THROUGH TOMORROW.

GRIFFIN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 2, 12:39 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CST WED MAR 2 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1239 PM CST WED MAR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS FRIDAY AND
 FRIDAY NIGHT. MODEST INSTABILITY AND STRONG VERTICAL SHEAR WILL
 SUPPORT A LIMITED TO ELEVATED RISK FOR STRONG TO SEVERE
 THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.